Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

mirzaza

Going off spironolactone after Mirena removal--any experiences?

Recommended Posts

Before Mirena, my skin was essentially clear without treatment or any BC, although I am definitely very acne prone and had bad cystic acne as a teen. But I was to the point that I only broke out because of product reactions, not hormones. On Mirena, my skin became absolutely awful and painful, and I went on spironolactone. I ended up at 100 mg, which make a huge difference but didn't totally clear me up and I got painful breakouts that coincided with my cycle. Because of a combination of side effects from the Mirena I had it removed, and because I am not a candidate for any combined contraceptive I won't be starting anything else.

It has now been 6 months post-removal, and the hormonal breakouts I was getting even with spironolactone have cleared up. I would like to get off the spironolactone if I don't need it, but I'm wondering if anyone has experience in a similar situation. I've started taking 75 mg/day to see how that goes but I'm definitely nervous about it.

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×